Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Taking Ambien, Clonazepam and Nyquil for insomnia. Not bipolar, no euphoric wakefulness. Any advice?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
No doctor seems to believe me, but I have total insomnia that lasts days and days at a time. On average, I get 3-4 hours of sleep per week, but only with heavy use of sleep aids. I have had this problem for years, and doctors seem to think I'm exaggerating. I am not at all. I practice good sleep habits, and I try to follow a routine, but I just can't fall asleep anymore. I am not bipolar, and this wakefulness is in no way euphoric. I have tried every sleep aid and relaxation techniques in excess, but these do not work. I have been known, sadly, to take 10 Ambien, as well as Clonazapam and Nyquil with no effect whatsoever. No doctor has been able to help. Please give Neva direction to go in. Any advice would be appreciated, as now I'm on day four with no sleep whatsoever. Thank you. AAAAA
Posted Mon, 10 Sep 2012 in General Health
Answered by Dr. Ram Choudhary 2 hours later

Welcome to healthcare Magic!

That is very strange, since how long have been having all this and how did it start, I mean sudden or slowly.

Did you ever got brain imaging.
Please let me know in the follow up query.
Above answer was peer-reviewed by
Follow-up: Taking Ambien, Clonazepam and Nyquil for insomnia. Not bipolar, no euphoric wakefulness. Any advice? 17 hours later
All throughout childhood, I suffered from severe night terrors multiple times per night, and literally ran through the house screaming. I even tore down a door out of fear. I saw a sleep doctor, and they couldn't figure out the problem, and the technicians were scared of me in my sleep. Now I'm 30, and I just have total insomnia. I do not drift off for even one second for at least a week at a time, and when I finally do, I may get an average of 3 hours of broken sleep, and sadly, I have to take 10-15 Ambien, 6 Unisom, and about 8 Nyquil callers, along with anxiety medicine such as Xanax or Clonazapam. I take enough to where I know I could die, but it doesn't seem to affect me at all. I don't drink caffeine, and I try to practice all the healthy sleep and relaxation techniques, but it's getting progressively worse. I am not bipolar, by the way. This is affecting my daily life considerably. I lose my memory, and I often experience visual and auditory hallucinations after a week or so of insomnia. I have had a brain scan, and I have tried every sleep aid. It is getting worse and worse. I am honestly worried that sometime soon, I will never ever sleep again. I'm on day 5 now, and I don't feel tired at all. I am afraid it's a rare condition. It is not the familial sleep disorder I have read about, I assume, because no one else in my family has this history. Have you ever heard of total insomnia like this before. I'm desperate for help. And yes, I wrote my email address incorrectly. It is YYYY@YYYY . I will try to fix it on this site. Can you please advise me? I feel like I'm going crazy. Thank you for your efforts. AAAA
Answered by Dr. Ram Choudhary 35 hours later
Welcome back to healthcare magic!
I believe your problem is genuine, and in today's world about 20-30% patients have sleep disorders.
But your case falls in one of the most difficult cases.
I have got enough idea about your problem and about the efforts you have made towards settling this.
Before I can finally put my point I would like you to give me the name of salt contents in the brand you have taken and the duration of it's use.
Ambien/Unisom/Nyqui/Xanax all are brands are unknown to me in India.
Hope you would forgive me for unavoidable delay.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor